Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 199, NWS Fort Worth, TX

June 24, 2007Young County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 24, 2007, 1:42 PM CDT for Young County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 24, 2007, 1:42 PM CDT (18:42 UTC)
Expired
Jun 24, 2007, 4:45 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Young County, TX

The radar

The Dyess AFB radar (KDYX), 89 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 3:39 PM CDTFLASH FLOODOlney, TXWATER IN HOUSES BLUEBONNET & GROVE; SOME STREETS BARRICADED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 241843
FFWFWD
TXC503-242145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
142 PM CDT SUN JUN 24 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN YOUNG COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 445 PM CDT

* AT 140 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM A THUNDERSTORM OVER OLNEY AND THE NORTHWESTERN
  PORTION OF THE COUNTY. OLNEY CITY STREETS ARE BEGINNING TO FLOOD
  AND MORE HEAVY RAINFALL THROUGH 3 PM WILL LEAD TO MORE FLASH
  FLOODING ACROSS THE WARN AREA AND THE CITY OF OLNEY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLNEY

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3314 9895 3322 9870 3340 9861 3339 9895

$$
4 follow-up statements
000 
WGUS74 KFWD 241950
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CDT SUN JUN 24 2007

TXC503-242145-
YOUNG TX-
250 PM CDT SUN JUN 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHWESTERN YOUNG COUNTY...

AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED 
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLNEY.

RADAR HAS INDICATED THAT 1 TO 2 INCHES OF RAINFALL HAVE ALREADY 
FALLEN...AND AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE ACROSS 
NORTHWESTERN YOUNG COUNTY. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3314 9895 3322 9870 3340 9861 3339 9895

$$


77/TD
000 
WGUS74 KFWD 242010
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CDT SUN JUN 24 2007

TXC503-242145-
YOUNG TX-
310 PM CDT SUN JUN 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
WESTERN YOUNG COUNTY...

AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED 
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLNEY. THE 
WARNING HAS BEEN EXTENDED SOUTH TO COVER THE CITY OF NEWCASTLE AND 
AREAS WEST. 

OVER TWO INCHES OF RAIN HAVE FALLEN IN NORTHERN YOUNG COUNTY...WITH 
OVER AN INCH AND A HALF IN CENTRAL YOUNG COUNTY. RADAR INDICATES 
THAT RAIN RATES IN CENTRAL YOUNG COUNTY ARE ABOUT AN INCH AND A HALF 
PER HOUR...AND FLASH FLOODING MAY BE OCCURRING IN THE NEWCASTLE AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 3304 9895 3304 9861 3340 9861 3340 9895

$$
000 
WGUS74 KFWD 242102
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CDT SUN JUN 24 2007

TXC503-242145-
YOUNG TX-
402 PM CDT SUN JUN 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR YOUNG
COUNTY...

AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING FLASH FLOODING OVER 
THE SOUTHERN HALF OF YOUNG COUNTY.


RADAR INDICATED THAT 1 TO 2 INCHES HAVE ALREADY FALLEN...AND ANOTHER 
1 TO 2 INCHES WILL BE POSSIBLE.  ACTIVITY HAS PUSHED INTO THE 
SOUTHERN HALF OF YOUNG COUNTY.  AS A RESULT...NEWCASTLE HAS BEEN 
ADDED TO THE WARNING AREA.  CONDITIONS HAVE IMPROVED SLIGHTLY IN THE 
OLNEY AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3297 9893 3297 9842 3323 9845 3340 9895

$$


TDUD
000 
WGUS74 KFWD 242144
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
443 PM CDT SUN JUN 24 2007

TXC503-242152-
YOUNG TX-
443 PM CDT SUN JUN 24 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 445 PM CDT FOR YOUNG
COUNTY...

CONTINUE TO EXERCISE CAUTION AS RESIDUAL WATER MAY AFFECT FLOOD 
PRONE AREAS.

LAT...LON 3297 9893 3297 9842 3323 9845 3340 9895

$$


TDUD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 12:10 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 24, 12:10 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1210 PM CDT SUN JUN 24 2007

.AVIATION...
1210 PM CDT (1710 UTC).
NORTH TEXAS IS UNSTABLE WITH A SHEAR ZONE ALOFT...THUS MORE
CONVECTION IS EXPECTED TODAY THAN WE SAW YESTERDAY. MVFR TO VFR CIGS
THIS AFTERNOON WITH INCREASING SHRA & WDLY SCTD TSRA ACTIVITY.
DECIDED TO HOLD OFF ON CONVECTIVE TEMPO GROUP FOR THE METROPLEX
SITES UNTIL THE PATTERN REVEALS ITSELF. AFTERNOON CONVECTION IS
EXPECTED TO DIMINISH THIS EVENING...BUT SOME MAY LINGER BEYOND
SUNSET. STRENGTHENING LLJ OVERNIGHT WILL DRAW UP A STRATUS DECK AND
SCATTERED SHOWERS ACROSS THE REGION WITH MVFR CIGS RESULTING ALL
SITES. THINK KACT WILL SEE MORE SHRA ACTIVITY THAN KDFW TRACONS
SITES BEFORE DAYBREAK...BUT BETWEEN 12-018Z ALL TAF SITES SHOULD BE
IMPACTED BY MVFR CIGS AND SCATTERED CONVECTION.  75

&&

.PREV DISCUSSION... /ISSUED 1154 AM CDT SUN JUN 24 2007/

.UPDATE...
1154 AM CDT.
THE PREVIOUS FORECAST REMAINS IN GOOD SHAPE. HAVE MAINLY MADE SOME
MINOR TEMPERATURE/DEWPOINT ADJUSTMENTS FOR ON-GOING TRENDS.
UPDATES HAVE BEEN SENT. #58

AVIATION...
525 AM CDT.
SW WINDS OF 20-30KTS HAVE USHERED STRATUS INTO NORTH TEXAS.
ZFW...RECENT AMENDMENTS SHOW OUR CURRENT THINKING ABOUT STRATUS
EVOLUTION THIS MORNING.

TSRA ACTIVITY TO THE WEST AND NW...SHOWERS WELL SE OF METRO SITES
BUT MAY AFFECT WACO. POPS TOO LOW FOR MENTION IN TAFS TODAY...BUT
CONVECTION MAY AFFECT COMMERCIAL ROUTES THROUGHOUT THE COURSE OF THE
DAY. 25

PREV DISCUSSION...
323 AM CDT.
WATER VAPOR LOOP AND 00Z UPPER AIR SUGGESTS SHEAR AXIS WAS DISRUPTED
A BIT DURING THE DAY SATURDAY...WITH NORTH TX EXPERIENCING
SUBSIDENCE AND DRYING /IMAGINE THAT/. KFWD SOUNDING STILL SHOWS 1.47
PRECIPITABLE WATER...BUT NOTICEABLY WARMER MID-LEVEL TEMPS. TSRA
CLUSTER SOUTHWEST OF KSPS PUSHING OUTFLOW BOUNDARY TOWARD OUR NW
COUNTIES...WITH OTHER CLUSTERS OVER WEST TX. SHRA APPEARING ON RADAR
LOOPS OVER COASTAL PLAINS/APPROACHING SE ZONES.

GUIDANCE MODELS IN GOOD AGREEMENT REFORMING SHEAR AXIS JUST WEST OF
CWA BY 00Z MON /7PM SUNDAY/. THIS SHOULD AID IN PULLING RICHER
MOISTURE BACK TOWARDS THE AREA. INSTABILITY SHOULD BE MODEST BUT
SUFFICIENT FOR CHANCE POPS OVER SOUTHERN/SOUTHEASTERN ZONES...SLIGHT
CHANCE ACROSS REMAINDER OF AREA. WILL ALSO BUMP UP POPS A BIT OVER
NW...WHERE OUTFLOW BOUNDARY MAY PROVIDE FOCUS. WARMER FWC GUIDANCE
LOOKS GOOD FOR TEMPS...EVEN GIVEN INCREASING MOISTURE.

LOW LEVEL JET TO CONTINUE MOISTURE TRANSPORT OVER SOUTHERN ZONES
TONIGHT. GFS PRECIP BOMB AND VORT MAX LOOKS SUSPICIOUS. HOWEVER...
WITH LOW LEVEL JET AND INCREASING MOISTURE...CONTINUING CHANCE POPS
OVER SOUTHERN ZONES WITH SLIGHT CHANCE ELSEWHERE LOOKS REASONABLE.

MONDAY THROUGH WEDNESDAY STILL LOOKS ON TARGET FOR A MORE WIDESPREAD
RAIN EVENT. BOTH NAM AND GFS HAVE 2+ INCH PWS MOVING INTO AREA
WITH SHEAR AXIS CENTERED JUST WEST OF CWA. WITH DEEP SOUTHERLY
FLOW...LOW LEVEL JET...AND OCCASIONAL VORT MAXES MOVING ACROSS...
EXPECT PERIODS OF POTENTIALLY HEAVY RAINFALL. GUIDANCE SUGGESTS
AREAS WEST OF I-35...CLOSEST TO UPPER SUPPORT...WILL RECEIVE THE
HEAVIEST RAIN. HOWEVER...HIGHEST PWS ARE FORECAST TO THE EAST.
WILL CARRY STRONG CHANCE TO LIKELY POPS ACROSS MOST OF THE AREA
AND REFINE HEAVY PRECIP/POSSIBLE FF WATCH AREAS AS DETAILS BECOME
CLEARER.

BY WEDNESDAY NIGHT...SHEAR AXIS MOVES WEST/SOUTHWEST OF AREA. 500 MB
HEIGHTS RISE LATER IN THE WEEK AS BROAD/FLAT RIDGING TRIES TO BUILD
OVER AREA. HIGHEST PWS SHIFT NORTHWARD INTO OK...BUT PWS REMAIN OVER
1.5 INCHES OVER NORTH TX. WILL CONTINUE POPS INTO SATURDAY...BUT
TAPER OFF TO CHANCE/SLIGHT CHANCE RANGE GIVEN LESS FAVORABLE
ENVIRONMENT. HIGHEST POPS LATE WEEK WILL BE OVER NORTHEAST
ZONES...WHERE PW IS HIGHEST AND UPPER FLOW IS CLOSEST.

TREND OF MEX TEMPS LOOKS REASONABLE...ALTHOUGH END OF WEEK WARMUP
MAY BE A BIT AGGRESSIVE DEPENDING ON HOW MUCH RAIN FALLS.
.06..

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  90  72  87  72  87 /  20  20  60  40  60
WACO, TX              88  71  87  73  86 /  40  30  60  40  60
PARIS, TX             88  71  85  70  84 /  20  20  40  40  50
DENTON, TX            88  72  86  70  85 /  20  20  60  30  60
MCKINNEY, TX          88  72  86  72  85 /  20  20  60  30  50
DALLAS, TX            89  72  86  72  86 /  20  20  60  40  60
TERRELL, TX           88  71  86  72  86 /  20  20  60  40  60
CORSICANA, TX         88  71  86  71  86 /  30  30  60  40  60
TEMPLE, TX            87  70  86  71  86 /  40  40  70  40  60

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

75/58
Hazardous weather outlook, Jun 24, 4:00 AM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CDT SUN JUN 24 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 AM CDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY
AND TONIGHT. LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING
ARE THE MAIN THREATS FROM THE STORMS. THE POTENTIAL FOR SEVERE
STORMS IS LOW.

.DAYS TWO THROUGH SEVEN...
THERE IS A GOOD CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY
ACROSS ALL OF NORTH TEXAS. HEAVY RAIN WILL BE THE PRIMARY CONCERN...
WITH A SIGNIFICANT THREAT OF FLASH FLOODING. THUNDERSTORM CHANCES
WILL LINGER MUCH OF THE WEEK...BEFORE GRADUALLY TAPERING OFF IN TIME
FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TODAY...PRIMARILY FOR
FLOODING REPORTS.

25

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.